Get Help call : 800-303-2482

Darvocet Overdose 1-800-303-2482

Darvocet Overdose

Darvocet contains a combination of Propoxyphene and Acetaminophen. Propoxyphene is a synthetic (man-made) narcotic agent, which means that it acts on certain receptors in the brain. In the case of Darvocet, the brain receptors that are affected respond in a manner similar to that which would happen if codeine, which is derived from opium, which is a natural opiate, was taken.

Why Can Overdose Occur?

Any narcotic agent has the propensity to cause addiction. As an addiction grows, it takes more and more of the addictive substance to achieve the desired effects. This is often when Darvocet overdose can occur.

Acetaminophen does not cause addiction, however, taking too much of it has other negative effects. It is possible to suffer from Acetaminophen overdose, which can cause severe liver damage, when taking Darvocet because so many other over-the-counter products (those which do not require a prescription) contain this ingredient. For this reason, any over-the-counter medication use should be curtailed while using Darvocet, unless there is no acetaminophen in the product.

How Can Someone Overdose on Darvocet?

There are basically two ways overdose can occur. The first is by taking more medication than has been prescribed by a health care professional. The second way is by taking more medication before a sufficient amount of time has elapsed. Both methods mean that increased amounts of Darvocet enter or remain in the bloodstream.

Darvocet Overdose

Darvocet was withdrawn from the U. S. market in November of 2010. As a result, it is no longer available by prescription in the United States. Unfortunately, though, it is possible to obtain Darvocet through online pharmacies and medication suppliers. The danger of this lies in the fact that in some instances the companies manufacturing the drug may not have operate under the same stringent guidelines as other drug companies do.

This can result in a product being sold that contains both too much or too little of both the narcotic active ingredient, and the non-narcotic active ingredient. If there is not enough to produce the desired effect, a person may be tempted to take more than would normally be prescribed, causing an overdose. Additionally, taking medication that has too much of the narcotic active ingredient means that even the proper dosage can cause overdose.

What Happens When Someone Overdoses on Darvocet?

Depending on the amount of Darvocet taken, an overdose may be considered mild or severe. However, any overdose situation at all is dangerous to begin with and can escalate to a more serious level. The narcotic agent is Darvocet causes feelings of drowsiness and dizziness. In some instances, nausea may occur. At higher doses, hallucinations, suppressed breathing, and severe heart damage can occur.

It should be noted that this heart damage was reported even at prescribed dosages. It was for this reason, as well as others, including the fact that Darvocet did not work as well as it was supposed to, the Food and Drug Administration (FDA) withdrew Darvocet.

Further, Acetaminophen overdose causes severe liver damage. This may not show up until several years later, after Darvocet use has stopped.

How is Darvocet Overdose Treated?

The individual medical conditions are addressed. Oxygen is given to support the lungs, and heart medication is administered to bring the heart back into normal rhythm. Medication is given, either orally, intravenously, or by another method to control nausea and vomiting. Fluids are given to combat dehydration that may have occurred as a result of vomiting.

Different methods can be used to remove the excess Darvocet from the body. These can include intestinal lavage (washing out the stomach and intestines) and dialysis to remove the poisons from the kidneys or to help the kidneys resume normal function if they were affected.

Blood tests will be taken to determine if liver damage has occurred from Acetaminophen overdose. Results may be immediate, or this may not show up until later. However, in some cases, proactive measures may be taken to support liver function in the hopes of warding off liver damage.

How Can Darvocet Overdose Be Prevented?

The best way to prevent Darvocet overdose is to follow the dosage instructions exactly. Do not take more Darvocet than has been prescribed, and wait the required amount of time stated before taking the next dose. To avoid Acetaminophen overdose, don’t take over-the-counter drugs containing this ingredient while taking Darvocet.

Leave a Reply

Speak to a counselors now